MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that the patient presented post triple coronary artery bypass and hemodynamics were declining.A severe st elevation was noted, prompting the selection of the impella rp for use in this patient.During acute myocardial infarction/cardiogenic shock procedure, 23 fr introducer was inserted in the patient and a kink was identified midway up the device.The impella rp was inserted through the introducer, but could not successfully cross into the ventricle for proper placement.The impella device was found damaged upon removal and the physician did not feel comfortable removing the introducer, so vascular surgery was consulted.The vascular surgeon removed the introducer and closed the site, however, a perforation was found in the patient's vein was found.The perforation was alleged to have been caused by the kinked introducer.No additional information is available and no other adverse event reported.
 
Additional Manufacturer Narrative
The device was used for treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.However, vascular perforation was repaired and impella was delivered.Potential contributing factors to the kinks could be if the sheath was advanced through an area of resistance or patient anatomy could have contributed to the kink.The investigation was focus on a review of product documentation.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Following controls are in place to mitigate the reported product issue.Per procedure abiomed introducer sheath in-process and final inspection: measure dimensions: measure tip i.D.Of sheath using appropriate pin gauges to be in range of 0.305" - 0.307" for 23f.Visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per ifu : never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key11189294
Report Number1035166-2021-00006
Device Sequence Number3726643
Product Code DYB
UDI-Device Identifier00813502010558
UDI-Public00813502010558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-14501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR